Alert archive / North Dakota / High Wind Watches in 2012

High Wind Watch 4, NWS Bismarck, ND

April 14, 20126 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Apr 14, 2012, 3:28 PM CDT for 6 counties in North Dakota. It took effect at Apr 15, 2012, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 3:28 PM CDT (20:28 UTC)
In effect from
Apr 15, 2012, 10:00 AM CDT
Expired
Apr 15, 2012, 4:01 AM CDT
In force
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, Foster County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND

The radar

The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2674 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WWUS73 KBIS 142028
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
328 PM CDT SAT APR 14 2012

...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
SUNDAY...

...HIGH WIND WATCH JAMES RIVER BASIN SUNDAY MORNING THROUGH SUNDAY
EVENING...

.A WIND ADVISORY IS IN EFFECT FOR SOUTHWESTERN AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY. A HIGH WIND WATCH IS IN EFFECT FOR THE JAMES
RIVER BASIN SUNDAY MORNING THROUGH SUNDAY EVENING.

LOW PRESSURE WILL CONTINUE TO LIFT NORTH ACROSS THE CENTRAL
PLAINS TONIGHT AND INTO EASTERN SOUTH DAKOTA SUNDAY. THIS WILL
GENERATE STRONG NORTHERLY WINDS ACROSS SOUTHWESTERN AND SOUTH
CENTRAL NORTH DAKOTA SUNDAY. VERY STRONG NORTHERLY WINDS COULD
DEVELOP OVER THE JAMES RIVER BASIN BY MIDDAY SUNDAY.

TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE
WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS
SHOULD USE EXTRA CAUTION.

NDZ040>046-150500-
/O.NEW.KBIS.WI.Y.0021.120415T1200Z-120416T0000Z/
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
328 PM CDT SAT APR 14 2012 /228 PM MDT SAT APR 14 2012/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT
/6 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM
CDT /6 PM MDT/ SUNDAY. 

* TIMING...SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* WINDS...NORTHERLY WINDS 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND
  TOWERS SHOULD USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ025-037-047-048-050-051-150500-
/O.NEW.KBIS.HW.A.0004.120415T1500Z-120416T0300Z/
FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
328 PM CDT SAT APR 14 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING...LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS...NORTHERLY WINDS 40 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...LOOSE OBJECTS COULD BECOME PROJECTILES AND COULD LEAD
  TO PROPERTY DAMAGE. TAKE PROPER PRECAUTIONS TO SECURE LIGHT-
  WEIGHT OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. FURTHERMORE...TRAVEL
  WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE WORKING
  OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS SHOULD
  USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

TM
1 follow-up statement
082 
WWUS73 KBIS 150901
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CDT SUN APR 15 2012

...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
THIS MORNING AND AFTERNOON...

...WIND ADVISORY FOR THE JAMES RIVER BASIN LATE THIS MORNING
THROUGH THIS EVENING...

.A WIND ADVISORY IS IN EFFECT FOR SOUTHWESTERN AND SOUTH CENTRAL
NORTH DAKOTA THIS MORNING AND AFTERNOON. A WIND ADVISORY IS ALSO
IN EFFECT FOR THE JAMES RIVER BASIN LATE THIS SUNDAY MORNING
THROUGH SUNDAY EVENING.

LOW PRESSURE WILL CONTINUE TO LIFT NORTHWARD FROM EASTERN NEBRASKA
AND SOUTH DAKOTA THIS MORNING INTO WISCONSIN LATER TONIGHT. THIS
WILL GENERATE STRONG NORTHERLY WINDS ACROSS SOUTHERN NORTH DAKOTA
TODAY...LINGERING IN SOUTHEASTERN NORTH DAKOTA THIS EVENING. NORTH
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TODAY.

TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE
WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS
SHOULD USE EXTRA CAUTION.

NDZ025-037-047-048-050-051-151715-
/O.UPG.KBIS.HW.A.0004.120415T1500Z-120416T0300Z/
/O.EXB.KBIS.WI.Y.0021.120415T1500Z-120416T0300Z/
FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
401 AM CDT SUN APR 15 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. THE HIGH WIND WATCH HAS BEEN UPGRADED TO A WIND
ADVISORY AND IS NO LONGER IN EFFECT.

* TIMING...LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS...NORTHERLY WINDS 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...LOOSE OBJECTS COULD BECOME PROJECTILES AND COULD 
  LEAD TO PROPERTY DAMAGE. TAKE PROPER PRECAUTIONS TO SECURE 
  LIGHT- WEIGHT OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. 
  FURTHERMORE... TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS 
  ROOFTOPS AND TOWERS SHOULD USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ040>046-151715-
/O.CON.KBIS.WI.Y.0021.120415T1200Z-120416T0000Z/
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
401 AM CDT SUN APR 15 2012 /301 AM MDT SUN APR 15 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* WINDS...NORTHERLY WINDS 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS 
  ROOFTOPS AND TOWERS SHOULD USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Apr 14, 12:12 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 14, 12:12 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1212 PM CDT SAT APR 14 2012

.DISCUSSION...FOG HAS DISSIPATED ACROSS THE TURTLE MOUNTAIN
REGION EARLY THIS AFTERNOON. AS A RESULT...REMOVED MORNING FOG
WORDING FROM SAID ZONES. FURTHERMORE...CONVECTIVE DEBRIS CLOUDS
FROM THUNDERSTORMS OVER NEBRASKA WILL CONTINUE TO OVERSPREAD THE
REGION FROM SOUTH TO NORTH THIS AFTERNOON. ADJUSTED THE HOURLY
TEMPERATURES BASED ON INCREASING CLOUD COVER. SOUTHWESTERN NORTH
DAKOTA HAS LIKELY ALREADY ACHIEVED ITS HIGH FOR TODAY AS CLOUDS
CONTINUE TO INCREASE AS WELL AS PRECIP CHANCES. OTHERWISE...THE
REMAINING WEATHER ELEMENTS ARE IN GOOD SHAPE. THE UPDATED GRIDDED
AND TEXT PRODUCTS WILL BE OUT SHORTLY.

&&

.AVIATION...STRONG STORM SYSTEM/AREA OF LOW PRESSURE MOVING
NORTHEAST INTO THE CENTRAL PLAINS WILL CONTINUE TO SPREAD BKN-OVC
MID/UPPER LEVEL CLOUDS NORTH ACROSS NORTH DAKOTA THIS AFTERNOON. A
MID LEVEL DISTURBANCE ADVECTING AHEAD OF THIS STORM SYSTEM WILL
PRODUCE AREAS OF LIGHT RAIN SHOWERS MAINLY ACROSS SOUTHWEST AND
FAR SOUTH CENTRAL NORTH DAKOTA (KDIK) THROUGH 00Z. VCSH NOT OUT OF
THE QUESTION FARTHER NORTH (KISN...KMOT...KBIS) THIS AFTERNOON
WITH SOME WEAK DAYTIME INSTABILITY PRESENT. INCREASING CHANCES FOR
-SHRA ACROSS THE FAR SOUTH THIS EVENING...THEN ACROSS MUCH OF
CENTRAL AND EASTERN ND AFTER 06Z AND INTO SUNDAY. OVERALL VFR
FLIGHT CONDITIONS THROUGH 06Z...WITH POSSIBLY MVFR-IFR CIGS
DEVELOPING AFTER 12Z CENTRAL AND EAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TM...UPDATE
NH...AVIATION
Hazardous weather outlook, Apr 14, 4:46 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
446 AM CDT SAT APR 14 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
446 AM CDT SAT APR 14 2012 /346 AM MDT SAT APR 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:28 PM CDTWind AdvisoryBISAdams, Bowman, Dickey, Emmons, Foster, Grant and 6 more31 hr

Nearby

High Wind Watches in North Dakota, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.